MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NGEN GENERATOR; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC NGEN GENERATOR; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D138402
Medical Device Problem Code Device Emits Odor (1425)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a carto 3 system and ngen generator and was a ¿burning smell¿ being emitted.It was reported that the physician smelled something burning at the start of the case.The caller noted that the ngen generator was on, but the pfa generator was used for ablation.The caller stated that the burning smell was still there by the end of the case.Additional information was received indicating the smell was coming from where the carto 2 system patient interface unit (piu) and ngen generator were located; hard to decipher which one was causing the issue.The smell was described as an unexpected ¿plastic burning¿.There were no visible fire or flames and no melting or carbonized equipment.
 
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Note: d4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.Note: per fda request, mdr submissions for the ngen rf generator are to be reported with pma details of the catheter used along with the ngen rf generator.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that the physician smelled something burning at the start of the case.The caller noted that the ngen generator was on, but the pfa generator was used for ablation.The caller stated that the burning smell was still there by the end of the case.Additional information was received indicating the smell was coming from where the carto 2 system patient interface unit (piu) and ngen generator were located; hard to decipher which one was causing the issue.The smell was described as an unexpected ¿plastic burning¿.There were no visible fire or flames and no melting or carbonized equipment.Device evaluation details: the device investigation has been completed as service was declined by the customer and no further information was provided.A device history record evaluation was performed for the finished device number, and no internal action related to the reported complaint condition were identified.All devices are manufactured, inspected, and released to approved specifications as part of johnson & johnson medtech's quality process.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
NGEN GENERATOR
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FLEX
hamatechet 2
migdal haemek
IS  
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19919792
Report Number2029046-2024-02614
Device Sequence Number15228493
Product Code MTD
UDI-Device Identifier10846835018080
UDI-Public(01)10846835018080(11)230728(21)23300185FG
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD138402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; FARAPULSE GENERATOR.; UNK_OCTARAY NAV.; UNK_OCTARAY NAV.; UNK_PENTARAY.
Patient SexUnknown